Linearity of regression for overlapping order statistics
Adam Dołęgowski () and
Jacek Wesołowski ()
Metrika: International Journal for Theoretical and Applied Statistics, 2015, vol. 78, issue 2, 205-218
Abstract:
We consider a problem of characterization of continuous distributions for which linearity of regression of overlapping order statistics, $$\mathbb {E}(X_{i:m}|X_{j:n})=aX_{j:n}+b$$ E ( X i : m | X j : n ) = a X j : n + b , $$m\le n$$ m ≤ n , holds. Due to a new representation of conditional expectation $$\mathbb {E}(X_{i:m}|X_{j:n})$$ E ( X i : m | X j : n ) in terms of conditional expectations $$\mathbb {E}(X_{l:n}|X_{j:n})$$ E ( X l : n | X j : n ) , $$l=i,\ldots ,n-m+i$$ l = i , … , n - m + i , we are able to use the already known approach based on the Rao-Shanbhag version of the Cauchy integrated functional equation. However this is possible only if $$j\le i$$ j ≤ i or $$j\ge n-m+i$$ j ≥ n - m + i . In the remaining cases the problem essentially is still open. Copyright The Author(s) 2015
Keywords: Order statistics; Overlapping samples; Linearity of regression; Characterization of probability distributions; Gamma distribution; Power distribution; Pareto distribution (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://hdl.handle.net/10.1007/s00184-014-0496-6 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:metrik:v:78:y:2015:i:2:p:205-218
Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/184/PS2
DOI: 10.1007/s00184-014-0496-6
Access Statistics for this article
Metrika: International Journal for Theoretical and Applied Statistics is currently edited by U. Kamps and Norbert Henze
More articles in Metrika: International Journal for Theoretical and Applied Statistics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().